MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. / MEDOS S.A. PROGRAMMABLE VALVE IN-LINE W/SIPHONGUARD; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS

CODMAN & SHURTLEFF, INC. / MEDOS S.A. PROGRAMMABLE VALVE IN-LINE W/SIPHONGUARD; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Model Number 82-3832
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It has been reported that the device will be returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
As reported by the affiliate, a hakim programmable valve became blocked after implantation.One week after implant, the valve was noted to be blocked and it was replaced with another.There is no report of further consequences to the patient.
 
Additional Manufacturer Narrative
The device has been returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Udi : (b)(4).The device was received for evaluation.The position of the cam when valve was received was 40mmh2o.The valve was visually inspected: no defects were noted.The valve was tested for programming and passed the test.The valve was flushed; no occlusion was noted.The valve was leak tested; no leaks were noted.The catheters were irrigated, no occlusions noted.The valve was reflux tested and passed.The siphon guard was tested and passed the test.The siphon guard was removed.The valve was then pressure tested and passed.A review of manufacturing records found that the device conformed to specification when released to stock.Based on the results of the investigation, the reported issue could not be confirmed.The device functioned as intended.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
PROGRAMMABLE VALVE IN-LINE W/SIPHONGUARD
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC. / MEDOS S.A.
rue girardet 29
le locle, CH240 0
SZ  CH2400
MDR Report Key7736675
Report Number1226348-2018-10532
Device Sequence Number752219
Product Code JXG
UDI-Device Identifier10886704041825
UDI-Public(01)10886704041825(10)184421
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K992173
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number82-3832
Device Catalogue Number82-3832
Device Lot Number184421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2018
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer07/30/2018
10/01/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date08/16/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;